Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 77, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 8, 2007, 8:20 PM EDT for Lycoming County, Tioga County, Pennsylvania. It was in force for 70 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2007, 8:20 PM EDT (00:20 UTC)
- Expired
- Jun 8, 2007, 9:30 PM EDT
- In force
- 70 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Lycoming County, PA, Tioga County, PA
The radar
The State College radar (KCCX), 106 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 8:35 PM EDT | TSTM WND DMG | 3 Ene Wellsboro, PA | SEVERAL TREES AND WIRES DOWN IN CHARLESTOWN, RUTLAND, AND WESTFIELD TOWNSHIPS. |
| Jun 8, 8:45 PM EDT | TSTM WND DMG | Williamsport, PA | SEVERAL TREES AND WIRES DOWN IN WILLIASMPORT. |
| Jun 8, 9:35 PM EDT | TSTM WND DMG | 3 Ene Wellsboro, PA | SEVERAL TREES AND WIRES DOWN IN CHARLESTOWN, RUTLAND, AND WESTFIELD TOWNSHIPS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:59 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1594 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 090020
SVRCTP
PAC081-117-090130-
/O.NEW.KCTP.SV.W.0077.070609T0020Z-070609T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
820 PM EDT FRI JUN 8 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA...
LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 930 PM EDT
* AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WESTFIELD
TO 6 MILES SOUTHWEST OF SLATE RUN TO 16 MILES SOUTHWEST OF
COLLOMSVILLE...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SLATE RUN AND CEDAR RUN AROUND 825 PM EDT...
WATERVILLE AND LEONARD HARRISON STATE PARK AROUND 830 PM EDT...
LITTLE PINE STATE PARK AND ELKLAND AROUND 835 PM EDT...
WELLSBORO AND MORRIS AROUND 840 PM EDT...
WILLIAMSPORT AND TROUT RUN AROUND 850 PM EDT...
TIOGA JUNCTION AND MANSFIELD AROUND 855 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-180 BETWEEN MILE MARKERS 10 AND 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
15...ROUTE 220...STATE ROAD 14...STATE ROAD 118.
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF
SEVERE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4203 7758 4143 7759 4108 7713 4123 7644
4134 7665 4158 7689 4197 7688
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:57 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 8, 7:57 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 757 PM EDT FRI JUN 8 2007 .SYNOPSIS... A COLD FRONT MOVING ACROSS OHIO IS SPAWNING A NORTH/SOUTH LINE OF SEVERE THUNDERSTORMS. THIS LINE WILL EXIT THE AREA LATER THIS EVENING FOLLOWED BY CLEARING SKIES AND NORTH WINDS OVERNIGHT. HIGH PRESSURE WILL BUILD IN FOR SATURDAY AND BRING FAIR WEATHER THAT WILL LAST INTO THE START OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SEVERE THUNDERSTORM WATCH 371 AND 372 IN EFFECT FOR A FEW MORE HOURS AND ACTIVITY LINING UP WELL. NORTH/SOUTH LINE OF SEVERE THUNDERSTORMS MOVING THROUGH THE MIDDLE PART OF THE STATE AT THIS TIME. NUMEROUS REPORTS OF WIND DAMAGE IN THE WESTERN CWA SO FAR AND EXPECT THIS TO CONTINUE FOR A FEW MORE HOURS AS THE EARLIER CAP AT 700 MB HAS BEEN BROKEN. MINIMAL HAIL REPORTS INDICATE THAT THE HIGH REFLECTIVITY CORES ALOFT ARE DROPPING LIKE AN ANCHOR OUT OF EACH SUCCESIVE STORM. IMPRESSIVE DISPLAY OF WIND/LIGHTNING JUST OUTSIDE THE OFFICE AT PRESS TIME. BROAD AREA OF POST SQUALL LINE RAIN WILL CONTINUE FROM WEST TO EAST THROUGH MIDNIGHT. AFTER THAT UPSTREAM SURFACE REPORTS INDICATE NORTHWEST WINDS AND RAPIDLY DRYING CONDITIONS. A LITTLE FOG IS POSSIBLE BUT WINDS MAY KEEP ANY WIDESPREAD AREAS FROM FORMING. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... WE MAY START THE DAY A BIT CLOUDY AS REMNANTS OF THE MOISTURE ASSOC WITH THE FRONT WORKS OUT OF THE AREA...OTHERWISE NICER WEATHER WILL BE BUILDING IN AS HIGH PRESSURE SLIDES EAST OUT OF THE MIDWEST. LOOKS LIKE SEVERAL NICE DAYS AFTER WE GET RID OF THE HEAT/HUMIDITY AND POSSIBLE SHOWERS AND STORMS LATER TODAY AND TONIGHT. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... 500 HPA CUTOFF LOW WELL TO THE SOUTHEAST OF NOVA SCOTIA WILL SLOWLY RETROGRADE SEVERAL HUNDRED KM TO THE WEST THROUGH EARLY NEXT WEEK. THIS WILL HELP TO MAINTAIN/STRENGTHEN A SHARP UPPER LEVEL RIDGE AXIS ACROSS THE MIDWEST...KEEPING US ON THE DRY...EASTERN SIDE OF THE RIDGE WITH COMFORTABLE TEMPERATURES AND RELATIVE HUMIDITY. TEMPERATURES BY DAY WILL BE ABOUT 3-5F ABOVE NORMAL ACROSS THE REGION FOR SUNDAY THROUGH TUESDAY...BEFORE A SLOW COOLING TREND SETS IN FOR LATE NEXT WEEK AS A WELL DEFINED SHORT WAVE /SHOWN BY NUMEROUS MREF MEMBERS/ MOVES SOUTH OUT OF ERN CANADA. FOR MAXS... I LEANED A BIT TOWARD THE HIGHER END OF THE MREF GUIDANCE RANGE CONSIDERING THE HIGH AMOUNT OF SUNSHINE EXPECTED THROUGH THE EARLY AFTERNOON. HIGHS WILL BE IN THE MID/UPPER 70S ACROSS THE MTNS AND LOW/MID 80S SE OF THE ALLEGHENY PLATEAU SUNDAY THROUGH WED...BEFORE DIPPING MAINLY INTO THE 70S FOR HIGHS THURSDAY AND FRIDAY. MIN TEMPS UNDER CLEAR TO PARTLY CLOUDY SKIES AT NIGHT WERE WEIGHTED TWD THE LOWER END OF THE MREF RANGE. THE COOLER AIR ALOFT WILL HELP TO GENERATE AFTERNOON CLOUDS AND SCTD SHRA/TSRA WEDNESDAY THROUGH FRIDAY. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... LINE OF SEVERE STORMS MOVING ACROSS THE STATE AND STILL WILL AFFECT KUNV/KIPT AND KMDT OVER THE NEXT TWO HOURS. STEADY RAIN WILL LINGER BEHIND THIS LINE THROUGH 03Z-06Z. CONDITIONS WILL ONLY LOWER TO MVFR UNTIL IMPROVING TO VFR AROUND SUNRISE. BY MID SATURDAY MORNING...NO FLYING PROBLEMS ARE ANTICIPATED INTO NEXT WEEK AS HIGH PRESSURE DOMINATES THE PATTERN. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LACORTE/TYBURSKI NEAR TERM...LACORTE/TYBURSKI SHORT TERM...LACORTE LONG TERM...LAMBERT AVIATION...LACORTE/TYBURSKI
Hazardous weather outlook, Jun 8, 5:42 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 542 PM EDT FRI JUN 8 2007 PAZ004>006-010>012-017>019-024-025-033-034-037-041-042-045-046- 092145- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- 542 PM EDT FRI JUN 8 2007 ...SEVERE THUNDERSTORM WATCH 371 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING. A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. STRONG THUNDERSTORMS ARE MOVING THROUGH WESTERN PENNSYLVANIA AT THIS TIME AND WILL MOVE INTO THE AREA THIS EVENING. SOME OF THESE STORMS COULD BE SEVERE...CAUSING DAMAGING WIND GUSTS AND LARGE HAIL. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. PAZ026>028-035-036-049>053-056>059-063>066-092145- HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 542 PM EDT FRI JUN 8 2007 ...SEVERE THUNDERSTORM WATCH 372 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING. A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. STRONG THUNDERSTORMS ARE MOVING THROUGH WESTERN PENNSYLVANIA AT THIS TIME AND WILL MOVE INTO THE AREA THIS EVENING. SOME OF THESE STORMS COULD BE SEVERE...CAUSING DAMAGING WIND GUSTS AND LARGE HAIL. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.
In the hours before
Local storm report, Jun 8, 7:53 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
753 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG SOMERSET 40.01N 79.08W
06/08/2007 SOMERSET PA LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN IN SOMERSET, CENTRAL CITY,
BERLIN, AND CONEMAUGH TOWNSHIPS.
0620 PM TSTM WND DMG WARREN 41.84N 79.14W
06/08/2007 WARREN PA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN IN WARREN AND SEVERAL
TOWNSHIPS THROUGHOUT THE COUNTY.
0630 PM TSTM WND DMG 2 SSE BEDFORD 39.99N 78.49W
06/08/2007 BEDFORD PA TRAINED SPOTTER
SEVERAL TREES AND WIRES DOWN IN BEDFORD BOROUGH. ONE TREE
FELL ON VEHICLE IN EAST PENN STREET.
0635 PM TSTM WND DMG EVERETT 40.01N 78.37W
06/08/2007 BEDFORD PA TRAINED SPOTTER
SEVERAL TREES DOWN.
0640 PM TSTM WND DMG RIDGWAY 41.43N 78.73W
06/08/2007 ELK PA LAW ENFORCEMENT
SEVERAL TREES AND WIRES DOWN REPORTED IN RIDGWAY,
JOHNSONBURG, SAINT MARYS, AND SEVERAL MORE TOWNSHIPS.
0655 PM TSTM WND DMG WETMORE 41.69N 78.86W
06/08/2007 MCKEAN PA LAW ENFORCEMENT
SEVERAL TREES AND WIRES DOWN IN WETMORE, HAMLIN, AND
SEVERAL MORE TOWNSHIPS IN THE COUNTY.
0700 PM TSTM WND DMG CLEARFIELD 41.02N 78.44W
06/08/2007 CLEARFIELD PA LAW ENFORCEMENT
SEVERAL TREES DOWN IN CLEARFIELD BOROUGH, LAWRENCE
TOWNSHIP, AND SEVERAL OTHER TOWNSHIPS IN THE COUNTY.
0705 PM TSTM WND DMG ALTOONA 40.51N 78.40W
06/08/2007 BLAIR PA LAW ENFORCEMENT
SEVERAL TREES AND WIRES DOWN IN ALTOONA, DUNCANSVILLE,
HOLLIDAYSBURG, AND SEVERAL MORE TOWNSHIPS IN THE COUNTY.
&&
VGCLocal storm report, Jun 8, 7:57 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
757 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HIGH SUST WINDS STATE COLLEGE 40.79N 77.86W
06/08/2007 E60 MPH CENTRE PA NWS EMPLOYEE
GUSTS TO 60 MILES PER HOUR ACCOMPANIED THUNDERSTORM
MOVING THROUGH STATE COLLEGE.
&&
VGCLocal storm report, Jun 8, 8:01 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
801 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HIGH SUST WINDS STATE COLLEGE 40.79N 77.86W
06/08/2007 E60.00 MPH CENTRE PA NWS EMPLOYEE
GUSTS TO 60 MILES PER HOUR ACCOMPANIED THUNDERSTORM
MOVING THROUGH STATE COLLEGE. ALSO, SEVERAL TREES AND
WIRES DOWN.
&&
VGCLocal storm report, Jun 8, 8:08 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
808 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG EMPORIUM 41.51N 78.24W
06/08/2007 CAMERON PA TRAINED SPOTTER
SEVERAL TREES AND WIRES DOWN IN EMPORIUM AND DRIFTWOOD
TOWNSHIPS.
&&
VGCLocal storm report, Jun 8, 8:13 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
813 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG ROULETTE 41.77N 78.16W
06/08/2007 POTTER PA LAW ENFORCEMENT
SEVERAL TREES AND WIRES DOWN IN ROULETTE, SWEDEN, AND
AUSTIN TOWNSHIPS.
&&
VGCLocal storm report, Jun 8, 8:18 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
818 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG ALEXANDRIA 40.56N 78.10W
06/08/2007 HUNTINGDON PA LAW ENFORCEMENT
SEVERAL TREES AND WIRES DOWN IN ALEXANDRIA, BARREE, AND
SEVERAL MORE TOWNSHIPS IN THE COUNTY.
&&
VGCThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:04 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 56 min |
| Jun 8, 8:14 PM EDT | Severe Thunderstorm Warning | CTP | Snyder, Union | 61 min |
| Jun 8, 8:32 PM EDT | Severe Thunderstorm Warning | CTP | Juniata | 28 min |
| Jun 8, 8:33 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, York | 72 min |
| Jun 8, 8:42 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland | 63 min |
| Jun 8, 8:49 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 76 min |
| Jun 8, 9:11 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 55 min |
| Jun 8, 9:17 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 43 min |
| Jun 8, 9:23 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour | 41 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.